MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 342975
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
¿a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.¿.
 
Event or Problem Description
It was reported that while using bd facscalibur¿ flow cytometer: 4 color instrument giving wrong results.The following information was provided by the initial reporter: were the samples analyzed on the instrument patient samples? yes.If they were patient samples, were incorrect results obtained or used? yes.Any treatment provide to the patient based on the result? no.The user noticed the anomaly before reporting, hence didn't report.Was there any harm to the patient? no, the patients were attended to based on previous record.
 
Additional Manufacturer Narrative
H.6 investigation summary investigation summary: scope of issue: the scope of issue is only limited to facscalibur cytometer 4 color basic ivd, part # 342975, serial # (b)(6).Problem statement: customer reported complaint regarding erroneous results.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 30aug2021 to date 30aug2022.Complaint trend: there are 13 complaints related to the reported issue.Date range from 30aug2021 to date 30aug2022.Manufacturing device history record (dhr) review: dhr part #342975 serial # (b)(6), file # 342975-342975-e34297502617-100536364-14, was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of erroneous results was lack of proper calibration.The customer reported an issue that they suspected that the instrument was not giving correct cd4 results.The field service representative (fsr) verified the sheath pressure and sample voltage.They also verified optical alignment by running nilered beads and checking the signals and cvs.They also checked the parameters by running calibrite beads.All the tests were successful, and it was confirmed that the instrument is functioning as intended.No patient was treated nor harmed from incorrect results.The safety risk of this hazard has been identified to be within the acceptable level.Service max review: review of related work order #: (b)(4), case # (b)(4), install date: (b)(6) 2015.Defective part number: n/a.Work order notes: subject / reported: customer questioning results.Problem description: the customer reported that they suspected that instrument was not giving correct cd4 results.Work performed: (b)(6) 2022: verified sheath pressure and sample voltage, both in idle and in run - okay.Verified optical alignment by running nilered beads and checking signals and cvs for all parameters - okay.Ran calibrite beads - all parameters passed.Cause: lack of proper calibration.Solution: controls passed.Instrument in good working condition returned sample evaluation: a return sample was not requested because there was no replaced part.Risk analysis: risk management file part # 342973ra, rev.04/vers.D, bd facscalibur product family risk analysis was reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? yes, no.Id: 3.1.5 hazard: operational hazard ¿ fl3 separation qc failureause: instrument parameters not optimized.Harmful effects: cannot proceed with clinical results after qc failure.Residual probability: 1.Residual severity: 3.Residual risk index: 3.Root cause: based on the investigation results the root cause of erroneous results was lack of proper calibration.Conclusion: based on the investigation results, the root cause of erroneous results was due to lack of proper calibration.The field service representative (fsr) verified the sheath pressure, sample voltage, optical alignment and also checked the parameters by running calibrite beads.No patient was treated nor harmed from incorrect results.The safety risk of this hazard has been identified to be within the acceptable level.Supporting document: n/a.
 
Event or Problem Description

Brand Name
BD FACSCALIBUR¿ FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15451361
Report Number2916837-2022-00257
Device Sequence Number14957652
Product Code GKZ
UDI-Device Identifier00382903429752
UDI-Public00382903429752
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K923790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342975
Device Catalogue Number342975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown